| Model Number |
RBYPOD14-A |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/07/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the external iliac artery using pod coils, ruby coils, and a lantern delivery microcatheter (lantern).During the procedure, the physician implanted two pod coils and one ruby coil into the target vessel using the lantern.The next pod coil was unable to advance more than six inches into the lantern; therefore, the physician removed the lantern and used a non-penumbra microcatheter instead.However, the pod coil was unable to advance into this microcatheter and the pod coil was subsequently removed.The procedure was completed using non-penumbra coils and a non-penumbra catheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly had bends approximately 13.0, 85.0 and 91.0 cm from the proximal end.The embolization coil was undamaged and intact with the pusher assembly.The pull wire was protruding through the distal detachment tip (ddt) alignment feature.Conclusions: evaluation of the returned pod14 revealed the pull wire was protruding distal to the pusher assembly ddt.This damage was likely a result of forceful advancement against resistance.During functional testing, the pod14 was advanced through a demonstration lantern without an issue.No other devices associated with the complaint were returned for evaluation; therefore, the root cause of resistance experienced during the procedure could not be determined.Further evaluation revealed pusher assembly bends.These bends were likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.